• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Has anyone had emotional blunting from medication?

P

Pear

Well-known member
Joined
Apr 12, 2020
Messages
77
Location
Ireland
I’ve got emotional blunting from lithium. Seeing pdoc next week to hopefully get reduction. It’s going to take months to feel better. I’m really worried. It’s been a real struggle.
 
P

Pear

Well-known member
Joined
Apr 12, 2020
Messages
77
Location
Ireland
I’m really worried about coming off lithium and onto something like epilim and maybe having a manic episode.
 
Passionflower

Passionflower

Well-known member
Joined
Jul 15, 2011
Messages
1,799
Location
UK
Yes I am on antipsychotics and emotional blunting is a real problem for me .
 
H

HumbleHubby

Well-known member
Joined
Jan 19, 2020
Messages
114
Location
Essex
Killed my sex drive and made me less emotional and more cold.

When I was on the tipping edge of getting sacked and needed to defend myself instead of getting emotional and find ways to keep my job, I literally told him to go stuff his job up his backside.
 
A

avdpeas

Well-known member
Joined
Jun 12, 2018
Messages
59
I am on antipsychotics and the affective-flattening is a big issue for me.
 
P

Pear

Well-known member
Joined
Apr 12, 2020
Messages
77
Location
Ireland
I’m seeing pdoc on Wednesday so hopefully he can put me on something else and take me off the lithium. I’m worried he might not do anything cause I had a dry kidney at last blood test. Hopefully that won’t be a big deal.
 
Z

Zoe1

Well-known member
Joined
Jul 8, 2019
Messages
10,734
Location
Nowhere
I did have emotional blunting to start with
which is why I didnt want medication
I can see now why I had to have it
because I was a crazy person going around
shouting and screaming at everyone

I think gradually your body gets used to the medication
and the emotions are able to come through again

:hug:
 
P

Pear

Well-known member
Joined
Apr 12, 2020
Messages
77
Location
Ireland
I was on lithium for 15 years and it was fine, but since September, when I took an nsaid, contraindicated to lithium, I’ve had severe emotional blunting and cognitive dulling. I’m desperate to get off the lithium and get something else instead like valproic acid. It shouldn’t be a big deal but it is.

I agree with you zoe1, there are times I don’t want medication at all, but like you I just have to remember how crazy I was and that’s enough to banish those thoughts.

However, I live with my mom who is bipolar. She’s been off lithium and episode free for almost 30 years.
 
Top